Hail, Okfuskee
- When
- April 15, 8:32 PM CST
- Where
- Okfuskee County, 4.56 mi E of Bearden
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.340, -96.300
Thunderstorms formed along a cold front moving through the area. The stronger storms produced marginally severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms formed along a cold front moving through the area. The stronger storms produced marginally severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 15, 8:25 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT MON APR 15 2013 .DISCUSSION... NOT PLANNING ON ANY NOTICEABLE CHANGES TO THE FORECAST. SPLITTING CELL THAT DEVELOPED OVER CENTRAL OK ALONG THE FRONT PRODUCED TWO CELLS THAT ARE NOW AFFECTING PORTIONS OF EASTERN OKLAHOMA. RIGHT MOVER IS MOVING INTO SOUTHERN OKFUSKEE...WHILE THE LEFT MOVER IS DYING A QUICK DEATH AS IT HEADS INTO EXTREME EASTERN PAWNEE AND EVENTUALLY OSAGE COUNTIES. SO...WHILE THE SURFACE BASED STORM THREAT SEEMS TO BE WANING...SOME ELEVATED STORM DEVELOPMENT IS FORECAST BY THE 00Z NAM AND LOCAL WRF...MAINLY OVER FAR NE OK AND POSSIBLY FAR NW AR. A MORE ISOLATED SEVERE HAIL THREAT WILL EXIST WITH THESE STORMS DURING THE OVERNIGHT. LACY && .PREV DISCUSSION... /ISSUED 614 PM CDT MON APR 15 2013/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CURRENTLY SEEING VFR CONDITIONS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WITH A FRONTAL BOUNDARY STRETCHING FROM EXTREME NORTHWEST ARKANSAS INTO SOUTH-CENTRAL OKLAHOMA. THUNDERSTORMS WILL BE POSSIBLE IN ADVANCE OF THE FRONT OVER THE NEXT SEVERAL HOURS AFFECTING KMLC AND POSSIBLY KFSM. MORE SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVERNIGHT INTO EARLY TUESDAY MORNING TO THE NORTH OF THE BOUNDARY AFFECTING THE REMAINING TAF SITES. WILL ALSO SEE MVFR CEILINGS DEVELOP TONIGHT AND LAST INTO TUESDAY. PREV DISCUSSION... /ISSUED 308 PM CDT MON APR 15 2013/ DISCUSSION... ACTIVE NEXT FEW DAYS EXPECTED ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH THUNDERSTORM CHANCES HIGH...INCLUDING THE POTENTIAL FOR SEVERE STORMS AND HEAVY RAIN/LOCALIZED FLOODING. WIND SHIFT LINE VERY EVIDENT IN VISIBLE SATELLITE IMAGERY...STRETCHING FROM NEAR PAULS VALLEY NORTHEASTWARD TOWARD MUSKOGEE AND GROVE. NOT MUCH TEMPERATURE DIFFERENCE ON EITHER SIDE OF THE BOUNDARY. DEW POINTS HAVE BEEN CLIMBING THROUGH THE DAY EVEN ON THE NORTH SIDE OF THE BOUNDARY...WITH AN ALMOST 10 DEGREE CLIMB IN BARTLESVILLE IN THE PAST 3 HOURS OR SO. INSTABILITY HAS STEADILY INCREASED THIS AFTERNOON IN THE VICINITY OF THE BOUNDARY...AND VARIOUS STORM SCALE MODELS HAVE CONSISTENTLY SHOWED ISOLATED TO SCATTERED STORM DEVELOPMENT ON THE BOUNDARY LATE THIS AFTERNOON AND THIS EVENING. POPS HAVE BEEN CONFINED TO THIS GENERAL AREA THROUGH 06Z. ANY STORMS THIS EVENING WILL HAVE SEVERE POTENTIAL...INCLUDING ISOLATED TORNADOES. ADDITIONAL DEVELOPMENT IS POSSIBLE NORTH OF THE BOUNDARY...MAINLY NEAR THE KANSAS AND MISSOURI BORDERS LATE TONIGHT...AS THE LOW LEVEL JET DEVELOPS. THIS COULD CONTINUE INTO TOMORROW MORNING AS WELL. THIS WOULD HAVE MAINLY LARGE HAIL POTENTIAL. THE BOUNDARY WILL REMAIN QUASI STATIONARY ACROSS THE AREA THROUGH TOMORROW...WITH STORM POTENTIAL AGAIN TUESDAY AFTERNOON AND EVENING GENERALLY ALONG AND NORTH OF THE BOUNDARY. THE LOW LEVEL JET WILL KICK IN AGAIN TUESDAY NIGHT...ALLOWING FOR ADDITIONAL DEVELOPMENT LATE TUESDAY NIGHT AND WEDNESDAY MORNING. SEVERE POTENTIAL WILL EXIST WITH ANY TUESDAY AFTERNOON/EVENING STORMS AND WITH THE TUESDAY NIGHT/WEDNESDAY MORNING STORMS AS WELL. THE FRONT WILL ALSO BEGIN TO MOVE NORTHWARD TUESDAY NIGHT...PLACING PRETTY MUCH ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN THE WARM SECTOR WEDNESDAY AFTERNOON. THUNDERSTORMS COULD DEVELOP WEDNESDAY AFTERNOON IN THE VICINITY OF THE TRIPLE POINT IN THE SOUTHEAST TEXAS PANHANDLE/SOUTHWEST OKLAHOMA...AND MOVE NORTHEASTWARD TOWARD EASTERN OKLAHOMA DURING THE EVENING. DEVELOPMENT ALONG THE BOUNDARY ITSELF IN NORTHEAST OKLAHOMA IS NOT OUT OF THE QUESTION EITHER. ANY OF THESE STORMS WOULD HAVE THE LIKELIHOOD OF PRODUCING ALL MODES OF SEVERE WEATHER. MORE WIDESPREAD STORM DEVELOPMENT WILL BE WEDNESDAY NIGHT AND INTO THURSDAY...AS THE UPPER SYSTEM FINALLY CATCHES UP WITH THE SURFACE BOUNDARY. HEAVY RAIN POTENTIAL WILL INCREASE DURING THIS TIME...WITH FLOODING POSSIBLE. DRIER AIR WILL MOVE INTO THE REGION AS THE SYSTEM CLEARS THE AREA BY THURSDAY EVENING...LEAVING A DRY FORECAST THROUGH THE WEEKEND. TEMPERATURES WILL BE MUCH COOLER FOR THURSDAY AND FRIDAY BEHIND THE SYSTEM. WILL KEEP LOWS ABOVE FREEZING FOR THURSDAY NIGHT/FRIDAY MORNING IN MOST LOCATIONS...WITH THE POTENTIAL FOR LOW CLOUDS TO REMAIN THROUGH THAT TIME...THEREBY LESSENING THE RADIATIONAL COOLING POTENTIAL. IT WILL BE CLOSE...FREEZE WISE...ON SATURDAY MORNING AS WELL. TEMPERATURES WILL INCREASE THROUGH THE WEEKEND...WITH ANOTHER SYSTEM EXPECTED TO AFFECT THE AREA EARLY NEXT WEEK...BRINGING A QUICK SHOT OF PRECIPITATION AND COOLER TEMPERATURES AGAIN FOR THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 67 62 80 / 60 40 40 60 FSM 65 82 69 80 / 30 20 20 40 MLC 65 80 69 81 / 30 20 30 50 BVO 51 62 53 74 / 60 40 50 60 FYV 63 77 64 75 / 40 20 30 40 BYV 59 78 64 77 / 50 20 30 40 MKO 60 75 63 80 / 40 30 30 50 MIO 50 64 58 77 / 60 30 40 60 F10 59 74 60 79 / 40 20 30 60 HHW 69 84 69 81 / 20 10 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....30
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 401 PM CDT MON APR 15 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 401 PM CDT MON APR 15 2013 ...ISOLATED TO WIDELY SCATTERED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MUCH OF SOUTHEAST AND EAST CENTRAL OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. DISCUSSION... ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A NEARLY STATIONARY OR SLOWLY RETREATING FRONTAL BOUNDARY THAT IS DRAPED FROM SOUTH CENTRAL OKLAHOMA ACROSS EAST CENTRAL OKLAHOMA AND INTO FAR NORTHWEST ARKANSAS. MODERATE TO STRONG INSTABILITY AND STRONG DEEP LAYER SHEAR IS PRESENT ON THE WARM SIDE OF THE BOUNDARY...WHICH WOULD PROMOTE THE EVOLUTION OF THESE STORMS INTO SUPERCELLS. VERY LARGE HAIL IN THE TWO TO TWO AND A HALF INCH DIAMETER RANGE...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY SUPERCELL THAT DEVELOPS. OTHER STORMS ARE EXPECTED DURING THE OVERNIGHT MAINLY NORTH OF THE BOUNDARY FROM NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. LARGE HAIL WILL BE THE MAIN THREAT WITH THIS ACTIVITY LATER ON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE AREA TUESDAY BEFORE BEGINNING TO LIFT NORTH AS A WARM FRONT LATE TUESDAY NIGHT. ONCE AGAIN...A FEW STORMS MAY OCCUR DURING THE DAY TUESDAY NORTH OF THE FRONT...BUT THE BETTER CHANCE OF STORMS WILL BE LATER TUESDAY NIGHT ACROSS MAINLY NORTHEAST OKLAHOMA. ELEVATED INSTABILITY WILL AGAIN BE SUFFICIENT FOR LARGE HAIL WITH THESE STORMS. A MORE WIDESPREAD SEVERE WEATHER EVENT IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST AND THE FRONTAL BOUNDARY ONCE AGAIN PUSHES TO THE SOUTH. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR...MAINLY LATE WEDNESDAY AND WEDNESDAY NIGHT AS SOME TRAINING OF STORMS WILL BE POSSIBLE AS THE UPPER LEVEL WIND FLOW PARALLELS THE FRONTAL BOUNDARY. EMERGENCY MANAGEMENT PLANNING STATEMENT... PERSONS SHOULD CONTINUE TO MONITOR LATER OUTLOOKS CONCERNING THE SEVERE WEATHER POTENTIAL AS THE FORECAST CONTINUES TO BE REFINED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT MON APR 15 2013
OKZ065-160245-
OKFUSKEE OK-
907 PM CDT MON APR 15 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
AT 907 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF BEARDEN...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WELEETKA...BEARDEN...CLEARVIEW AND
PHAROAH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3536 9645 3549 9610 3546 9608 3538 9609
3538 9604 3529 9599 3528 9643 3529 9645
TIME...MOT...LOC 0207Z 246DEG 24KT 3522 9645The Norman radar (KTLX), 89 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446632.